Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On mirena, pain on lower side next to pelvic bone, leg pain, spotting, weight gain. Is this side effects of mirena?

Hi I m 21 years old and I have been on the mirena since January 2012. I have no previous pregnancies, miscarriages or anything. I am 4 11 and weigh 150lbs. When I had the mirena inserted it was the most painfull experience ever. I cramped for almost 2 weeks and they where painful almost as bad as the insertion. But just recently I started having a very sharp pain on my lower right side next to my pelvic bone. The pain radiates to my leg and to my side. I have not had my period since before I got the mirena. I randomly spot for a day or two at most but it s just very minimal. I have gained a lot of weight and seem exhausted all the time. But my question is if the sharp pain that I ve been having a normal side effect or can it be something more serious?
Asked On : Thu, 31 May 2012
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response

It is possible that Mirena may not have been properly placed so your doctor should examine you (with ultrasound as well). It can be symptoms of pelvic inflammatory disease. I think that you have a predisposition to such complication or even had had chronic pelvic infection which was not treated properly. So I consider that in your case oral contraceptive pills with low hormonal concentration or locally acting contraceptives (they destroy the sperm cell inside the vagina) would be more preferable and you can also use female condoms. Probability of weight gain is not very high but exists. Please go to your gynecologist as soon as possible.
Wish you Good Health
Dr O. Aleksandrov
Answered: Tue, 5 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor